Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

January 8, 20244 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jan 8, 2024, 1:43 PM CST for 4 counties in Texas. It was in force for 62 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2024, 1:43 PM CST (19:43 UTC)
Expired
Jan 8, 2024, 2:45 PM CST
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bastrop County, TX, Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 1:54 PM CSTHAIL 1Belmont, TXReport from mPING Quarter (1.00 in.).
Jan 8, 1:58 PM CSTHAIL 2.25Belmont, TXEmergency manager sent a picture of 2.25 inch hail in Belmont.
Jan 8, 2:00 PM CSTHAIL 0.883 N Palmetto State Park, TXPictures of nickel size hail southeast of Luling via X near Highway 183 and I-10 East. Time estimated via radar.
Jan 8, 2:00 PM CSTHAIL 2.54 Ese Belmont, TXTennis ball size hail near H-4 Dam on Lake Gonzales.
Jan 8, 2:00 PM CSTHAIL 36 W Gonzales, TXPicture of several hail stones ranging from 2 to 3 inches in diameter via X. Location approximately 6 miles west of Gonzalez. Time estimated.
Jan 8, 2:05 PM CSTTSTM WND DMG1 Ssw Gonzales, TXTraffic light signal down at the intersection of Saint Joseph and Saint Lawrence. TxDOT on scene. Time estimated via radar.
Jan 8, 2:05 PM CSTHAIL 2.54 Nnw Gonzales, TXHail up to the size of tennis balls dented a car in Gonzales. The average hail stones were golf ball size.
Jan 8, 2:09 PM CSTHAIL 1.753 W Gonzales, TXGolf ball size hail west of Gonzales on Hwy 90.
Jan 8, 2:30 PM CSTTSTM WND DMG1 Nw Gonzales, TXReport of a downed and sparking power line near Business US 183 North.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
1.7
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

243 
WUUS54 KEWX 081943
SVREWX
TXC021-055-177-187-082045-
/O.NEW.KEWX.SV.W.0001.240108T1943Z-240108T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
143 PM CST Mon Jan 8 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southern Caldwell County in south central Texas...
  Eastern Guadalupe County in south central Texas...
  South central Bastrop County in south central Texas...
  Northern Gonzales County in south central Texas...

* Until 245 PM CST.

* At 142 PM CST, a severe thunderstorm was located 10 miles southeast
  of Seguin, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Seguin, Gonzales, Luling, Waelder, Kingsbury, Staples, Fentress,
  Palmeto State Park, Geronimo, Brownsboro, Delhi, Leesville, Joliet,
  Oak Forest, Belmont, McNeil, Cost, Dilworth, Thompsonville, and
  Ottine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2944 9722 2939 9790 2969 9796 2994 9733
      2981 9729 2978 9732 2975 9727 2951 9720
TIME...MOT...LOC 1942Z 249DEG 34KT 2948 9784 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
4 follow-up statements
402 
WWUS54 KEWX 081951
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
151 PM CST Mon Jan 8 2024

TXC021-055-177-187-082045-
/O.CON.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Caldwell TX-Guadalupe TX-Bastrop TX-Gonzales TX-
151 PM CST Mon Jan 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHERN CALDWELL...EASTERN GUADALUPE...SOUTH CENTRAL BASTROP AND
NORTHERN GONZALES COUNTIES...

At 150 PM CST, a severe thunderstorm was located 10 miles southeast
of Kingsbury, or 12 miles southwest of Luling, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Seguin, Gonzales, Luling, Waelder, Kingsbury, Staples, Fentress,
Palmeto State Park, Brownsboro, Delhi, Leesville, Joliet, Oak Forest,
Belmont, McNeil, Cost, Dilworth, Thompsonville, Ottine, and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2944 9722 2940 9781 2971 9790 2994 9733
      2981 9729 2978 9732 2975 9727 2951 9720
TIME...MOT...LOC 1950Z 249DEG 35KT 2951 9774 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
211 
WWUS54 KEWX 081956
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
156 PM CST Mon Jan 8 2024

TXC021-055-177-187-082045-
/O.CON.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Caldwell TX-Guadalupe TX-Bastrop TX-Gonzales TX-
156 PM CST Mon Jan 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHERN CALDWELL...NORTHEASTERN GUADALUPE...SOUTH CENTRAL
BASTROP AND NORTHERN GONZALES COUNTIES...

At 155 PM CST, a severe thunderstorm was located 7 miles southwest of
Palmeto State Park, or 10 miles south of Luling, moving east at 40
mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Gonzales, Luling, Waelder, Kingsbury, Staples, Fentress, Palmeto
State Park, Brownsboro, Delhi, Leesville, Joliet, Oak Forest,
Belmont, McNeil, Cost, Dilworth, Thompsonville, Ottine, Monthalia,
and Tilmon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2940 9774 2973 9785 2994 9733 2981 9729
      2978 9732 2975 9727 2951 9720 2944 9722
TIME...MOT...LOC 1955Z 249DEG 34KT 2953 9768 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
529 
WWUS54 KEWX 082004
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
204 PM CST Mon Jan 8 2024

TXC021-187-082013-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Guadalupe TX-Bastrop TX-
204 PM CST Mon Jan 8 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUADALUPE AND
SOUTH CENTRAL BASTROP COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2950 9767 2964 9764 2981 9736 2978 9732
      2978 9731 2975 9727 2951 9720 2944 9722
TIME...MOT...LOC 2003Z 249DEG 34KT 2956 9760 

$$

TXC055-177-082045-
/O.CON.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Caldwell TX-Gonzales TX-
204 PM CST Mon Jan 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHEASTERN CALDWELL AND NORTHEASTERN GONZALES COUNTIES...

At 203 PM CST, a severe thunderstorm was located over Palmetto State 
Park, or 9 miles south of Luling, moving east at 40 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Gonzales, Luling, Waelder, Palmeto State Park, Little New York, Oak
Forest, Thompsonville, Ottine, Nickle, and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2950 9767 2964 9764 2981 9736 2978 9732
      2978 9731 2975 9727 2951 9720 2944 9722
TIME...MOT...LOC 2003Z 249DEG 34KT 2956 9760 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ZEITLER/LOPEZ
126 
WWUS54 KEWX 082022
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
222 PM CST Mon Jan 8 2024

TXC055-082032-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Caldwell TX-
222 PM CST Mon Jan 8 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2950 9740 2966 9741 2977 9731 2974 9727
      2953 9721 2950 9722
TIME...MOT...LOC 2022Z 256DEG 38KT 2960 9735 

$$

TXC177-082045-
/O.CON.KEWX.SV.W.0001.000000T0000Z-240108T2045Z/
Gonzales TX-
222 PM CST Mon Jan 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN GONZALES COUNTY...

At 222 PM CST, a severe thunderstorm was located 7 miles southwest of
Waelder, or 8 miles northeast of Gonzales, moving east at 45 mph.

HAZARD...Golf ball size hail.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Waelder, Little New York, Nickle, and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2950 9740 2966 9741 2977 9731 2974 9727
      2953 9721 2950 9722
TIME...MOT...LOC 2022Z 256DEG 38KT 2960 9735 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ZEITLER/LOPEZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:41 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 8, 11:41 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1141 AM CST Mon Jan 8 2024

...New AVIATION...

.UPDATE...
Issued at 911 AM CST Mon Jan 8 2024

Forecast is looking pretty good this morning. Prefrontal showers
continue from around San Antonio eastward. Showers will continue
through the morning. The cold front is progressing across our
northwest and has entered Edwards County. We adjusted the POPs a bit
to account for the frontal movement. Still expect storms to develop
later this morning and afternoon as the front gets to I-35. Severe
storms will be possible.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 246 AM CST Mon Jan 8 2024

Local area radars and surface observations are reporting light
drizzle and rain over a good portion of South Central Texas as of
230 AM CST. This activity is likely to continue overnight as warm
air advection pushes from the Gulf of Mexico into the local area in
advance of an upper level low pressure system centered between the
states of Colorado and New Mexico. Also, a strong low-level jet
continues to bring breezy to windy conditions across the local area
especially to the Rio Grande, southern Edwards Plateau and Hill
Country. A Wind Advisory is in effect for those areas through noon
Tuesday as another surge of strong winds arrive later on today in
the wake of the Pacific front. More on this below.

Hires models suggest for the winds to come down a bit between now
and day break across the southern Rio Grande but honestly across
the entire area as the upper level trough moves closer to the local
area. During day break as well, an unstable atmosphere on the making
could create enough instability across our area and produce elevated
thunderstorm activity over parts of the Hill Country and Interstate
35 ahead of the upper level trough and associated strong Pacific
frontal boundary. This picture changes quickly mid to late morning
with the warm sector favoring the development of scattered to
numerous showers and thunderstorms. Some of these storms could be
strong to severe capable of producing strong to damaging wind gusts
and isolated tornados. SPC Day One Convective Outlook highlights
areas east of a Fredericksburg to New Braunfels to Yorktown line with
a Marginal Risk (level 1 of 5) and east of a Giddings to La Grande
to west of Speaks line with a Slight Risk (level 2 of 5).

A second opportunity for strong to severe storms comes with the
actual push of the Pacific front mid to late afternoon. Once again,
main hazards with this line of storms are strong to damaging wind
gusts and isolated tornadoes.

In the wake of the frontal boundary, areas to the west of the local
area are going to be dealing with strong northwest winds. These
northwest winds are forecast to be sustained around the 25 to 35 mph
range and gusting as high as 45 to 55 mph. Winds continue to spread
across South Central Texas this afternoon and evening and remain
through mid to late Tuesday morning. Even though we will have a lull
mid to late morning today as a far as strong winds are concern,
there is a Wind Advisory for the Rio Grande, southern Edwards
Plateau and Hill Country through noon Tuesday and this includes the
expansion of the Wind Advisory for all of South Central Texas
through noon Tuesday.

Dry and cool air is forecast to push across the local area from west
to east mid to late morning and slowly taking over across the east
by early evening. Dry and strong winds bring the potential for fire
weather with minimum relative humidities in the teens and 20s and
strong northwest winds. More on this below in the Fire Weather
section.

Overnight low to reach the low to mid 30s across Val Verde County,
southern Edwards Plateau and Hill Country to 40s elsewhere under
clear skies. A cool day is in store for Tuesday with highs in the
50s across the north and 60s to the south. Breezy to windy
conditions start to relax late morning into the afternoon but still
some areas along and east of Interstate 35 could get northwest
winds of 15 to 25 mph with gusts up to 30 mph.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 246 AM CST Mon Jan 8 2024

Things will be much calmer at the beginning of the long-term period
of the forecast as surface winds diminish in speed. Wind will become
light and variable after midnight but begin to pick up slightly in
speed by sunrise as southerly flow returns to the area. Low
temperatures may be tricky as temperatures are likely to quickly
fall after sunset with weaker winds and dry air in place, but will
likely plateau a bit once southerly flow returns to the area during
the overnight period. The official forecast shows lows in the lower
to middle 30s. Southerly flow will continue into Thursday and this
will allow high temperatures on Wednesday to rise into the 60s to
near 70 and continue to warm on Thursday into the 70s to near 80s
degrees.

The next storm system will arrive late Thursday night into Friday
morning as the next strong upper low passes across the state. Will
likely see Wind Advisory level winds again for much of the area and
near-critical to critical fire weather conditions across the western
counties. This frontal system is not expected to bring much rainfall
outside of some slight chances in the northeastern CWA. Colder
weather returns behind this system and have lowered NBM highs on
Friday to better line up with the timing of the frontal passage in
the morning hours with consistency in the deterministic models.
Highs through the weekend should be in the 50s and 60s with lows in
the 30s. A stronger front looks to arrive late Sunday into Sunday
night and will likely bring the coldest weather of the winter
season. Still plenty of time to watch this system.

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Mon Jan 8 2024

A cold front is approaching I-35. Ahead of the front low clouds and
showers are continuing. Ceilings are mainly MVFR. Winds are from the
southeast. These conditions will prevail for the next few hours at
the Austin and San Antonio airports. The front has moved through DRT
and skies have scattered. Winds have shifted to the northwest and
have increased to 20 with gusts to around 30. The front should move
across I-35 by around 21Z. This will clear skies and bring strong,
gusty northwesterly to westerly winds.

&&

.FIRE WEATHER...
Issued at 246 AM CST Mon Jan 8 2024

A strong Pacific cold front moves in from the west mid morning
today. Very gusty northwest winds and drier air will move in behind
the front. A Red Flag Warning is in effect from 9 AM through 9 PM
this evening. For Tuesday, gusty northwest winds and dry air will
remain intact across the region. Despite the cooler temperatures,
elevated to near critical fire weather conditions appear in store on
Tuesday. We will need to keep an eye on this situation for the
possibility of new products related to the fire weather.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              66  39  55  35 /  80   0   0   0
Austin Bergstrom Intl Airport  68  39  57  33 /  80  10   0   0
New Braunfels Muni Airport     68  40  60  35 /  70   0   0   0
Burnet Muni Airport            63  36  53  33 /  60   0   0   0
Del Rio Intl Airport           63  42  62  35 /  10   0   0   0
Georgetown Muni Airport        66  38  55  34 /  70   0   0   0
Hondo Muni Airport             66  40  60  33 /  30   0   0   0
San Marcos Muni Airport        67  38  58  33 /  80  10   0   0
La Grange - Fayette Regional   70  39  55  33 /  90  10   0   0
San Antonio Intl Airport       66  41  59  36 /  50  10   0   0
Stinson Muni Airport           69  43  61  36 /  40  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon CST Tuesday for Bandera-Blanco-Burnet-
Dimmit-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Real-
Uvalde-Val Verde-Zavala.

Wind Advisory until noon CST Tuesday for Atascosa-Bastrop-Bexar-
Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays-Karnes-
Lavaca-Lee-Medina-Travis-Williamson-Wilson.

&&

Short-Term...17
Long-Term...29
Aviation...05
Hazardous weather outlook, Jan 8, 3:22 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
322 AM CST Mon Jan 8 2024

TXZ171>173-183>194-202>209-217>225-228-090930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
322 AM CST Mon Jan 8 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong southerly winds are forecast to create windy conditions
across the Rio Grande Plains, southern Edwards Plateau and Hill
Country overnight through early this morning. Sustained winds of
20 to 35 mph and gusts up to 50 mph are possible. Some of the
higher elevation sites over the Hill Country and southern Edwards
Plateau could see a few gusts near 55 mph. A Wind Advisory remains
in effect for the above mentioned areas tonight including the
rest of South Central Texas as a second surge of strong winds
arrive from the northwest in the wake of a Pacific cold front.

The gusty winds and low humidity will likely result in elevated
to critical fire weather conditions in the wake of the frontal
passage. A Red Flag Warning is in effect 9 AM through 9 PM this
evening across portions of the Southern Edwards Plateau and the
Rio Grande Plains.

A few strong to severe storms will be possible mid to late morning
into the afternoon along and east of a Fredericksburg to New
Braunfels to Speaks line. Strong to damaging wind gusts and
isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong northwest winds are likely through Tuesday morning.
Sustained winds of 25 to 35 mph and gusts up to 50 mph will be
expected. Some of the higher elevation sites across the Hill
Country and southern Edwards Plateau may see a few gusts near 55
mph. A Wind Advisory is in effect across all of South Central
Texas Noon Monday through Noon Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jan 8, 1:18 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
118 PM CST Mon Jan 8 2024

TXZ205-207-221-223-082000-
Guadalupe TX-Bexar TX-Gonzales TX-Wilson TX-
118 PM CST Mon Jan 8 2024

...A strong thunderstorm will impact portions of Guadalupe, west
central Gonzales, northern Wilson and east central Bexar Counties
through 200 PM CST...

At 118 PM CST, Doppler radar was tracking a strong thunderstorm near
New Berlin, or 12 miles southwest of Seguin, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Schertz, Seguin, Cibolo, McQueeney, St. Hedwig, La Vernia, Marion,
Kingsbury, Santa Clara, New Berlin, Zuehl, Geronimo, Leesville,
Nolte, Zipp, Belmont, Friendly Corner, Bebe, and Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2936 9755 2926 9828 2959 9817 2974 9777
      2973 9777 2973 9776 2972 9777 2971 9774
      2971 9773 2970 9774 2968 9772
TIME...MOT...LOC 1918Z 249DEG 30KT 2943 9806

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GALE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:21 PM CSTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more34 hr
Jan 8, 1:18 PM CSTSpecial Weather StatementEWXGuadalupe42 min
Jan 8, 2:00 PM CSTSpecial Weather StatementEWXGonzales45 min
Jan 8, 2:29 PM CSTSpecial Weather StatementEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca46 min
Jan 8, 3:12 PM CSTSpecial Weather StatementEWXLavaca33 min
Jan 8, 3:41 PM CSTSpecial Weather StatementEWXLavaca19 min
Jan 8, 4:19 PM CSTHigh Wind WarningEWXKinney, Maverick, Val Verde4 hr
Jan 8, 4:19 PM CSTWind AdvisoryEWXKinney, Maverick, Val Verde13 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.